Forum

Day after rebif

Hi everyone - well had my first injection of rebif yesterday and today woke up and my ms symptoms seem to be playing up - wonder if this is normal after rebif and if it will settle down?

Rebif can make me feel fluey and this can go into the next day feeling just a bit ‘off’. I don’t think it makes any of my specific ms symptoms worse though.

Haven’t felt fluey - had a headache last night and it was really hot round the injection site area - they were fine then through the night had horrendous stomach pain and then this morning woke up and my walking wasnt great and really bad nerve pain and was having problems with dizziness. Symptoms have settled a little bit but my walking still isn’t great (normally have none of these problems) and my balance isn’t great. Waiting for an ms nurse from the hospital to phone me as I’m not sure that this is right. Spoke to the rebif nurse who said that some people have ms symptoms after injecting and they settle after a week of injections and other people have ongoing symptoms with the rebif. To me that sounds crazy - don’t know why anyone would stay on a drug that made symptoms worse - yes it may keep relapses at bay but I’d rather have little or no symptoms regularly and just deal with relapses when they happen! So next step is to wait a couple of weeks and if not come off it all together - was interested to see if anyone had gone through the same thing and if their symptoms ever settled down when they were this bad to start with

Steady on Karina, you’ve only had one injection - bit early to start thinking of stopping it. Your symptoms today could be caused by many other things - you could have an infection lurking for example - so don’t worry after one injection.

When I first started DMDs 10 years ago they told me that they look at results in months and years, not days, so give it a chance. And relapses can floor you for months, don’t underestimate them.

Hi Karina

Firstly, well done for getting the first injection over and done with. Sorry to hear you’re feeling a bit rubbish today.

I found that I used to feel really achy the day after injecting especially in my thighs. The trouble was I had had a relapse in March affecting both legs and it was so hard to know what was the MS and what was the injections. I lived on ibuprofen for the first year after diagnosis as it took the edge off it so I could make it into work. It used to clear by lunchtime once I had moved around a bit.

I did find that the side effects eased off after a couple of months, just as I went up to the full dose so hopefully yours will too. I also discovered yoga and to this day I find that if I wake up achy I can often ease it by stretching the muscles rather than reaching for painkillers.

Hang in there, fingers crossed it will pass. I had 3.5 years without a hint of a relapse and can honestly say I never thought I would feel as good as I did. I was able to walk several miles in one go and I don’t think I could have done that without Rebif. I’m still hopeful of getting back to that again soon.

<>

Tracey x

It was the rebif nurse that suggested that I give it a few weeks and if no change then they will take me off it as my side effects are on the list as being a reaction to the drug. I know it’s only my first injection and am not giving up on it - do intend to persevere for a few weeks but know that I cant live day to day if the symptoms don’t settle down. Don’t think it’s an infection got tests done on Monday prior to the injection and everything was ok. Didn’t feel ill at all yesterday - only started to feel ill hours after the injection. It’s not an achy feeling in my legs - it’s an inability to walk properly and clumsy and my balance is off - things that have all happened since the injection. I’m not panicking or jumping ahead I’m only going on what the rebif nurse said but appreciate it might have come across like that in my previous post. The plan was always to do a year of rebif then move to tysabri as the pml risk increases on tysabri if you’ve been on rebif etc for more than 12 months and my consultant wants me to do tysabri.

The hospital ms team have phoned me - they said to continue for no longer than 3weeks and they will call me each week and if things don’t settle down they want me to stop taking it - they think my body isn’t reacting well to the drug which happens on a small percentage of people and they have had to be taken off it. They expect normal side effects which is what I was expecting but they said to have the symptoms that I’ve got is a concern. They have booked me in for a JC virus test for end of September to check that and my consultant has spoken to the ms team and said that he thinks tysabri might be my better option as he too seems concerned at the side effects. But it’s only one injection so far and I’m staying positive that in a week or so my body will settle down and get used to the rebif and everything will work out fine! Here’s hoping as I’m back to work on Tuesday after my time off work for holiday.

I didn’t try rebif but betaferon and after 2 jabs was told to stop. I didnt have flu side effects either just bad ms symptoms, low body temp, sickness and face and arm spasms. I also had awful burning nerve pain in both legs all of which I had not had before. Its really interesting to read your post as I wonder if I should have continued but I felt so bad I was very scared. I thought it was just me but obviously not. I hope this settles down for you as for me im trying copaxone next as its totally differnt . Good luck zoe

Thanks Zoe its comforting to know someone else had such a hard time on injectables but not pleasant to hear if that makes sense. It’s not common to have the symptoms as bad as I had and its good to know that they will be checking in with me every week and that they will only do a maximum of 4 weeks and then taking me straight off the rebif then if things haven’t improved. Good luck with the copaxone - that doesn’t have anywhere bear as many side effects which is good news so hopefully you will sail through with it. Keep us posted as to how you get on x

Hi Zoe

Sorry to hear that you’ve not had a good experience with Rebif. I’ve been taking Rebif since the end of May and I’ve just made the decision to stop taking it because I’ve had almost constant headaches and migraines since starting it.

I really hope whatever you decide to do works out for you because its horrible to try something new and hope it makes a difference when you already feel bad and then find it makes you feel worse - hope that makes sense!

I hope copaxone works out for you xx